Alert archive / Pennsylvania / Flash Flood Warnings in 2003
Flash Flood Warning 213, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 9, 2003, 9:37 PM EDT for Beaver County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2003, 9:37 PM EDT (01:37 UTC)
- Expired
- Aug 10, 2003, 12:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Beaver County, PA
The radar
The Pittsburgh radar (KPBZ), 20 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 100141 FFWPBZ PAC007-100430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 937 PM EDT SAT AUG 9 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... BEAVER COUNTY IN PENNSYLVANIA * UNTIL 1230 AM EDT * AT 937 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED SUSTAINED VERY HEAVY RAINFALL BETWEEN HARSHAVILLE...MONACA...AND FALLSTON...ESPECIALLY ALONG HAZEN RUN. LAW ENFORCEMENT INDICATE FLOODING ALONG ROUTE 30 IN HANNOVER AND INDEPENDENCE. HEAVY RAIN WILL CONTINUE ACROSS THIS AREA THROUGH AT LEAST 10:15 PM. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 4:26 PM EDT, 5 hours 11 minutes earlier.
Area forecast discussion, Aug 9, 4:26 PM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 426 PM EDT SAT AUG 9 2003 UPDATED TO EXPAND FLOOD WATCH TO FURTHER NORTH. ACTIVITY IS FIRING UP TO THE NORTH OF KPIT AND THAT AREA RECEIVED HEAVY RAIN AND FLOODING YESTERDAY. PIT 66 78 66 79 / 50 40 30 40 HLG 64 78 62 79 / 50 40 30 40 MGW 65 80 64 80 / 50 40 30 40 ZZV 66 79 65 78 / 30 30 30 40 PHD 66 79 66 78 / 30 30 30 40 FKL 63 76 61 78 / 50 40 30 40 DUJ 62 76 63 78 / 50 40 30 40 LBE 64 78 64 79 / 50 40 30 40 BTP 64 76 64 78 / 50 40 30 40 IDI 62 76 63 78 / 50 40 30 40 ODM 61 75 61 77 / 60 40 30 30 .PBZ... MD...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001. OH...NONE. PA...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. TYBURSKI
Hazardous weather outlook, Aug 9, 4:52 AM EDT, 16 hours 45 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-090900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 452 AM EDT SAT AUG 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE AREA TODAY. THESE STORMS COULD PRODUCE VERY HEAVY RAIN AND WILL BE SLOW MOVING. THIS WILL CONTINUE TO PROVIDE THE THREAT FOR FLASH FLOODING ON AREA STREAMS. .DAYS TWO THROUGH SEVEN... MORE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED INTO THE BEGINNING OF NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 9, 8:16 PM EDT, 1 hour 21 minutes before
PAZ020-029-WVZ001-100115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 816 PM EDT SAT AUG 9 2003 ...THUNDERSTORMS DUMPING HEAVY RAIN OVER THE AREA... AT 8:15 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER NORTHWESTERN WASHINGTON AND SOUTHWESTERN BEAVER COUNTIES IN PENNSYLVANIA...AND HANCOCK COUNTY IN OHIO. THESE STORMS ARE NEARLY STATIONARY AND MAY PRODUCE RAINFALL AMOUNTS IN EXCESS OF ONE INCH BETWEEN 8:20 PM AND 9:00 PM. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE CHESTER...BAVINGTON...AND RACCOON CREEK STATE PARK. DRIVING MAY BE DIFFICULT ALONG ROUTE 30 AND ROUTE 68 DUE TO PONDING OF WATER AND REDUCED VISIBILITY. IF YOU EXPERIENCE HIGH WATER...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
Local storm report, Aug 9, 8:24 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
824 PM EDT SAT AUG 9 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM CADIZ OH FLASH FLOODS
08/09/03 HARRISON FLOODING ON COUNTY ROADS
12 AND 4 IN NEAR CADIZ.
REPORTED BY LAW ENFORCEMENTLocal storm report, Aug 9, 8:27 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
827 PM EDT SAT AUG 9 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM ADENA OH FLASH FLOODS
08/09/03 JEFFERSON NUMEROUS ROADS FLOODED IN
ADENA AND ACROSS SOUTHERN
PORTIONS OF THE COUNTY.
SEVERAL STREAMS AND CREEKS
OVERFLOWING. REPORTED BY
LAW ENFORCEMENTLocal storm report, Aug 9, 8:34 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
834 PM EDT SAT AUG 9 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM FLORENCE OH FLASH FLOODS
08/09/03 BELMONT SEVERAL ROADS CLOSED IN
THE NORTHEAST PART OF THE
COUNTY.REPORTED BY LAW
ENFORCEMENTLocal storm report, Aug 9, 8:46 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
846 PM EDT SAT AUG 9 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM UNIONTOWN PA FLASH FLOODS
08/09/03 FAYETTE MAJOR ROADWAY FLOODING ON
NUMEROUS ROADS AND STREETS
IN THE UNIONTOWN AREA. CARS
STRANDED. REPORTED BY LAW
ENFORCEMENT
0415 PM NEW ALEXANDREA PA FLASH FLOODS
08/09/03 WESTMORELAND ROAD FLOODING ALONG RT 981
AT LEE VALLEY ROAD.
NUMEROUS SECONDARY ROADS
FLOODED.REPORTED BY
EMERGENCY MANAGEMENT
0630 PM MASONTOWN WV FLASH FLOODS
08/09/03 PRESTON BULL RUN OUT OF BANKS.
FLOODING OF NUMEROUS
STREETS AND BASEMENTS.
REPORTED BY LAW
ENFORCEMENT.Special weather statement, Aug 9, 9:24 PM EDT, 13 minutes before
PAZ020-100215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 924 PM EDT SAT AUG 9 2003 ...THUNDERSTORMS DUMPING HEAVY RAIN OVER THE AREA... AT 9:20 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER SOUTH CENTRAL BEAVER COUNTY. THESE STORMS ARE MOVING SLOWLY TO THE NORTH AT 10 MPH AND MAY PRODUCE RAINFALL AMOUNTS IN EXCESS OF ONE INCH BETWEEN 9:25 PM AND 10:20 PM. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE ALIQUIPPA...CENTER...MONACA...ROCHESTER...BEAVER FALLS...AND NEW BRIGHTON. DRIVING MAY BE DIFFICULT ALONG ROUTE 60 AND ROUTE 51 DUE TO PONDING OF WATER AND REDUCED VISIBILITY. DO NOT DRIVE THROUGH FLOODED ROADWAYS AS YOU CAN NOT DETERMINE THE DEPTH...ESPECIALLY AT NIGHT. IF YOU EXPERIENCE HIGH WATER...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:56 PM EDT | Flash Flood Warning | PBZ | Butler | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.